Alert archive / Virginia / Gale Warnings in 2014
Gale Warning 13, NWS Baltimore/Washington
NWS Baltimore/Washington issued this gale warning at Mar 15, 2014, 12:08 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2014, 12:08 PM EDT (16:08 UTC)
- Expired
- Mar 15, 2014, 5:42 PM EDT
- In force
- 6 hr
- Issued by
- NWS Baltimore/Washington
The text
As transmitted, in the capitals the NWS used until 2016.
007 WHUS71 KLWX 151608 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1208 PM EDT SAT MAR 15 2014 ANZ530>532-535-538>540-160015- /O.UPG.KLWX.SC.Y.0055.000000T0000Z-140315T2300Z/ /O.NEW.KLWX.GL.W.0013.140315T1608Z-140315T2200Z/ /O.NEW.KLWX.SC.Y.0056.140315T2200Z-140316T0100Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- 1208 PM EDT SAT MAR 15 2014 ...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM TO 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 6 PM TO 9 PM EDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ533-534-536-537-541>543-160015- /O.EXT.KLWX.SC.Y.0055.000000T0000Z-140316T0100Z/ CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND- 1208 PM EDT SAT MAR 15 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING. * WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
301 WHUS71 KLWX 152142 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 542 PM EDT SAT MAR 15 2014 ANZ530>532-538>540-160545- /O.CAN.KLWX.GL.W.0013.000000T0000Z-140315T2200Z/ /O.EXT.KLWX.SC.Y.0056.140315T2142Z-140316T0100Z/ /O.NEW.KLWX.SC.Y.0057.140316T2200Z-140317T1000Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- 542 PM EDT SAT MAR 15 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM SUNDAY TO 6 AM EDT MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM SUNDAY TO 6 AM EDT MONDAY. THE GALE WARNING HAS BEEN CANCELLED. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING. * WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ535-160100- /O.CAN.KLWX.GL.W.0013.000000T0000Z-140315T2200Z/ /O.EXT.KLWX.SC.Y.0056.140315T2142Z-140316T0100Z/ TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- 542 PM EDT SAT MAR 15 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS CANCELLED THE GALE WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING. * WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ533-534-537-541>543-160545- /O.CON.KLWX.SC.Y.0055.000000T0000Z-140316T0100Z/ /O.NEW.KLWX.SC.Y.0057.140316T2200Z-140317T1000Z/ CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND- 542 PM EDT SAT MAR 15 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM SUNDAY TO 6 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM SUNDAY TO 6 AM EDT MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. * WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ536-160100- /O.CON.KLWX.SC.Y.0055.000000T0000Z-140316T0100Z/ TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- 542 PM EDT SAT MAR 15 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. * WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this gale warning went out at Mar 15, 9:35 AM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Mar 15, 9:35 AM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
935 AM EDT SAT MAR 15 2014
.SYNOPSIS...
A COLD FRONT WILL PASS THROUGH THE AREA THIS MORNING. HIGH
PRESSURE BUILDS OVERHEAD TONIGHT AND EARLY SUNDAY WHILE LOW
PRESSURE TRACKS THROUGH THE CENTRAL UNITED STATES. THE LOW WILL
PASS BY TO OUR SOUTH SUNDAY NIGHT INTO MONDAY. A COLD FRONT IS
EXPECTED WEDNESDAY OR THURSDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
A WEAK COLD FRONT WILL CONTINUE TO MOVE OFF TO OUR EAST LATE THIS
MORNING. DOWNSLOPING WESTERLY WINDS ARE EXPECTED BEHIND THE FRONT.
DESPITE WEAK COLD ADVECTION...THE COMBINATION OF A DOWNSLOPING
WIND ALONG WITH INCREASING AMOUNTS OF SUNSHINE WILL ALLOW FOR MILD
CONDITIONS TODAY. WENT ABOVE GUIDANCE WITH MAX TEMPS FOR THIS
REASON. MAX TEMPS ARE FORECAST TO RANGE FROM NEAR 60 ALONG THE
MASON-DIXON LINE TO NEAR 70 IN THE VIRGINIA PIEDMONT. A DEEP
MIXING LAYER WILL ALLOW FOR WINDY CONDITIONS THIS AFTERNOON.
FREQUENT GUSTS AROUND 25 TO 30 MPH ARE EXPECTED.
ARCTIC HIGH PRESSURE WILL BUILD TOWARD THE REGION FROM THE GREAT
LAKES TONIGHT. A NORTHERLY FLOW AHEAD OF THE HIGH WILL ALLOW FOR
CHILLIER CONDITIONS. TEMPS WILL DROP INTO THE 30S BY SUNDAY
MORNING. LOW PRESSURE WILL DROP OUT OF THE FRONT RANGE TONIGHT AND
AND PLENTY OF WARM AND MOIST AIR FROM THE GULF OF MEXICO WILL
BEGIN TO OVERRUN THE LOW-LEVEL COLD AIR IN PLACE. INCREASING
CLOUDS ARE EXPECTED AS A RESULT...BUT DRY CONDITIONS WILL
CONTINUE.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY/...
MODELS CONTINUE TO SHOW OVERRUNNING/ISENTROPIC LIFT DEVELOPING
SUNDAY AND SUNDAY NIGHT. EARLY SUNDAY MORNING LOOKS DRY...THEN
PRECIPITATION IS EXPECTED TO DEVELOP FROM SOUTHWEST TO NORTHEAST
THROUGH THE DAY ALTHOUGH POSSIBLY NOT REACHING THE BALTIMORE-
WASHINGTON METRO UNTIL LATE AFTERNOON OR EARLY EVENING.
BOUNDARY LAYER IS STILL RATHER WARM DURING THE DAYTIME SUNDAY...AND
ONSET OF PRECIPITATION MAY BE RAIN OR A RAIN/SNOW MIX BEFORE
CHANGING OVER TO SNOW DUE TO WET BULBING AND AS A COLD WEDGE
DEVELOPS. IMPACT DURING THE DAYTIME SUNDAY EVEN IF THE CHANGEOVER
OCCURS SOONER IS EXPECTED TO BE MINIMAL DUE TO THE THE HIGH MARCH
SUN ANGLE AND LIGHT PRECIPITATION FALLING.
THE OVERALL EVENT CONTINUES TO BE A CHALLENGING ONE WITH CONTINUED
UNCERTAINTY. SIMILAR TO MODEL RUNS PRIOR TO THE MARCH 3 EVENT...MOST
GUIDANCE FOR THIS EVENT IS TRENDING SOUTH WITH THE QPF. THIS RAISES
UNCERTAINTY REGARDING QPF AND THUS SNOW AMOUNTS FOR THIS EVENT /NOT
TO MENTION TIMING UNCERTAINTY WITH PHASE CHANGE/.
IN ADDITION...AT NIGHTTIME THE SNOW WILL LIKELY BE ABLE TO
ACCUMULATE AND AN IMPACT DURING THE MONDAY MORNING RUSH IS EXPECTED.
BUT GIVEN THE HIGH MARCH SUN ANGLE...THERE IS UNCERTAINTY AS TO HOW
MUCH ACCUMULATION/IMPACT WILL OCCUR DURING THE DAYTIME MONDAY.
ANOTHER ASPECT TO CONSIDER IS THE POTENTIAL FOR TWO PIECES OF THIS
STORM...THE OVERRUNNING/ISENTROPIC PART AND THEN MORE INFLUENCE
FROM THE LOW /THE LATTER THAT SOME GUIDANCE HAS FOCUSED MORE
SOUTHEAST OF THE CWA OR IN THE CASE OF THE GFS LATER IN TIME/.
THESE ISSUES WILL NEED TO BE RESOLVED WITH TIME. DUE TO CONTINUED
UNCERTAINTY REGARDING MULTIPLE VARIABLES AND THE FACT THAT THIS
STORM WOULD BE A 4TH AND 5TH PERIOD EVENT FOR SNOWFALL
ACCUMULATIONS...IN COLLABORATION WITH NEIGHBORING OFFICES WILL BE
REFRAINING FROM ISSUING A WINTER STORM WATCH FOR NOW BUT WILL NEED
TO BE A CONSIDERATION FOR THE DAY SHIFT.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THERE IS SIGNIFICANT UNCERTAINTY WHETHER ENERGY WILL BE CLOSE ENOUGH
TO THE CWA MONDAY NIGHT OR TUESDAY TO CONTINUE TO BRING A CHANCE OF
PRECIPITATION. PREFER CONTINUITY AND LATEST WPC GUIDANCE WHICH
FAVORS THE STORM DISCUSSED IN THE SHORT TERM EXITING MONDAY NIGHT
AND A DRY TUESDAY.
SHORTWAVE IS POISED TO AFFECT THE AREA WEDNESDAY INTO
THURSDAY...STILL UNCERTAINTY IN TIMING THIS FAR OUT. MODERATING
TEMPERATURES WOULD FAVOR RAIN AS THE PREDOMINANT P-TYPE IN
ASSOCIATION WITH THE SHORTWAVE.
&&
.AVIATION /13Z SATURDAY THROUGH WEDNESDAY/...
VFR CONDITIONS EXPECTED THROUGH TONIGHT. WESTERLY WINDS WILL GUST
FREQUENTLY AROUND 25 KNOTS THIS AFTERNOON. WINDS WILL DIMINISH
THIS EVENING AND SHIFT TO THE NORTH AS HIGH PRESSURE BUILDS TOWARD
THE REGION. NORTHERLY WINDS WILL CONTINUE OVERNIGHT.
LOW PRESSURE IS LIKELY TO BRING SOME SNOW SUNDAY NIGHT INTO MONDAY
WITH IFR OR LOWER CONDITIONS. IF LOW PRESSURE MOVES FAR ENOUGH
OFFSHORE...THEN CONDITIONS SHOULD IMPROVE BY TUESDAY. A COLD FRONT
IS EXPECTED TO AFFECT THE AREA WEDNESDAY OR THURSDAY.
&&
.MARINE...
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS UNTIL EARLY
THIS EVENING. GUSTY WESTERLY WINDS ARE EXPECTED...ESPECIALLY THIS
AFTERNOON WITH GUSTS AROUND 25 TO 30 KNOTS. WINDS WILL DIMINISH
AND TURN TOWARD THE NORTH TONIGHT.
EXPECT NORTHEAST FLOW TO INCREASE AGAIN SUNDAY NIGHT INTO MONDAY
WITH HIGH PRESSURE TO THE NORTH AND LOW PRESSURE TO THE SOUTH AND
THEN MOVING OFF THE COAST. SCA CONDITIONS ARE LIKELY. SCA
CONDITIONS COULD LINGER INTO MONDAY NIGHT OVER A PORTION OF THE
WATERS.
&&
.FIRE WEATHER...
GUSTY WESTERLY WINDS WILL DEVELOP BEHIND A COLD FRONT BY THIS
AFTERNOON. THE RH VALUES WILL BE LOW AND WITH LOW FUEL MOISTURE
THIS ENHANCES THE THREAT FOR THE SPREAD OF WILDFIRES.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR
ANZ530>543.
&&
SYNOPSIS...BPP/HAS
NEAR TERM...BJL/HAS
SHORT TERM...BPP
LONG TERM...BPP
AVIATION...BJL/BPP/HAS
MARINE...BJL/BPP/HAS
FIRE WEATHER...BJLHazardous weather outlook, Mar 15, 9:59 AM EDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 959 AM EDT SAT MAR 15 2014 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 161000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 959 AM EDT SAT MAR 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 7 PM THIS EVENING FOR THE WATERS. THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND LOW FUEL MOISTURE WILL ENHANCE THE THREAT FOR THE SPREAD OF WILDFIRES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOW PRESSURE WILL IMPACT THE MIDDLE ATLANTIC REGION SUNDAY EVENING THROUGH MONDAY. THE POTENTIAL EXISTS FOR SIGNIFICANT SNOWFALL ACCUMULATIONS. IMPACTS CAN BE EXPECTED DURING THE MONDAY MORNING AND AFTERNOON RUSH HOURS. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR PORTIONS OF THE WATERS SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-161000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 959 AM EDT SAT MAR 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND LOW FUEL MOISTURE WILL ENHANCE THE THREAT FOR THE SPREAD OF WILDFIRES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOW PRESSURE WILL IMPACT THE MIDDLE ATLANTIC REGION LATE SUNDAY AFTERNOON THROUGH MONDAY. THE POTENTIAL EXISTS FOR SIGNIFICANT SNOWFALL ACCUMULATIONS. IMPACTS CAN BE EXPECTED DURING THE MONDAY MORNING AND AFTERNOON RUSH HOURS. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 15, 8:06 AM EDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 806 AM EDT SAT MAR 15 2014 DCZ001-MDZ003>007-009>011-013-014-016>018-502-VAZ025>031-036>040- 042-050>057-501-502-504-WVZ050>053-055-502-504-506-152200- DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT- CENTRAL AND EASTERN ALLEGANY-AUGUSTA-ROCKINGHAM-SHENANDOAH- FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-ALBEMARLE-GREENE-MADISON- RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-EASTERN HIGHLAND- HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-EASTERN GRANT- EASTERN MINERAL-EASTERN PENDLETON- INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK... WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS... WALDORF...ST MARYS CITY...CUMBERLAND...STAUNTON...WAYNESBORO... HARRISONBURG...WINCHESTER...FRONT ROYAL...CHARLOTTESVILLE... LEESBURG...CULPEPER...MANASSAS...MANASSAS PARK...FAIRFAX... ALEXANDRIA...FALLS CHURCH...FREDERICKSBURG...WARRENTON... MONTEREY...MARTINSBURG...CHARLES TOWN...MOOREFIELD...PETERSBURG... KEYSER...FORT ASHBY...FRANKLIN 806 AM EDT SAT MAR 15 2014 ...ENHANCED THREAT FOR THE SPREAD OF WILDFIRES THIS AFTERNOON... WESTERLY WINDS WILL BE SUSTAINED AROUND 15 MPH WITH FREQUENT GUSTS AROUND 25 TO 30 MPH ACROSS MOST OF MARYLAND...NORTHERN AND CENTRAL VIRGINIA...AND EASTERN WEST VIRGINIA. THE RELATIVE HUMIDITY WILL DROP TO BETWEEN 20 AND 25 PERCENT ACROSS MOST LOCATIONS. THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND LOW FUEL MOISTURE WILL ENHANCE THE THREAT FOR THE SPREAD OF WILDFIRES. OPEN BURNING OF ANY TYPE IS CONSIDERED VERY HAZARDOUS THIS TIME OF YEAR. ACCIDENTAL ESCAPED DEBRIS BURNS ARE THE NUMBER ONE CAUSE OF WILDFIRES.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 12:08 PM EDT | Small Craft Advisory | LWX | 8 hr | |
| Mar 15, 2:43 PM EDT | Winter Storm Watch | LWX | Arlington, Clarke, Culpeper, Fairfax, Fauquier, Frederick and 14 more | 14 hr |
| Mar 15, 2:43 PM EDT | Winter Storm Warning | LWX | Arlington, Clarke, Culpeper, Fairfax, Fauquier, Frederick and 22 more | 47 hr |
| Mar 15, 4:55 PM EDT | Red Flag Warning | LWX | Arlington, Clarke, Fairfax, Frederick, City of Alexandria, City of Falls Church and 1 more | 2 hr |
| Mar 15, 5:42 PM EDT | Small Craft Advisory | LWX | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.